Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Semidiscrete and single step fully discrete approximations for second order hyperbolic equations with time-dependent coefficients


Author: Laurence A. Bales
Journal: Math. Comp. 43 (1984), 383-414
MSC: Primary 65M60; Secondary 65M20
MathSciNet review: 758190
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: $ {L^2}$ norm error estimates are proved for finite element approximations to the solutions of initial boundary value problems for second order hyperbolic partial differential equations with time-dependent coefficients. Optimal order rates of convergence are shown for semidiscrete and single step fully discrete schemes using specially constructed initial data. The initial data are designed so that the data used for the fully discrete equation is reasonable to compute and so that the optimal order estimates can be proved.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 65M20

Retrieve articles in all journals with MSC: 65M60, 65M20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1984-0758190-6
PII: S 0025-5718(1984)0758190-6
Article copyright: © Copyright 1984 American Mathematical Society